Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 372, NWS Omaha, NE

September 2, 2011Harrison County, Pottawattamie County, Shelby County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Sep 2, 2011, 9:43 PM CDT for Harrison County, Pottawattamie County, Shelby County, Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2011, 9:43 PM CDT (02:43 UTC)
Expired
Sep 2, 2011, 10:24 PM CDT
In force
41 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harrison County, IA, Pottawattamie County, IA, Shelby County, IA

The radar

The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 9:47 PM CDTTSTM WND GST 83Harlan, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS53 KOAX 030243
SVROAX
IAC085-155-165-030330-
/O.NEW.KOAX.SV.W.0372.110903T0243Z-110903T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
943 PM CDT FRI SEP 2 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRISON COUNTY IN SOUTHWEST IOWA...
  NORTHEASTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
  SHELBY COUNTY IN SOUTHWEST IOWA...

* UNTIL 1030 PM CDT

* AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS OF AROUND 60 MPH OR HIGHER.  THIS STORM WAS LOCATED
  5 MILES NORTH OF SHELBY...OR 38 MILES NORTHEAST OF OMAHA...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AVOCA...HARLAN...WALNUT...IRWIN...ELK HORN...WESTPHALIA...NISHNA
  BEND RECREATION AREA...PRAIRIE ROSE STATE PARK...KIRKMAN AND ELK
  HORN CREEK RECREATION AREA.

THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS
34 AND 48.

THE WARNED AREA INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 66
AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4150 9506 4150 9515 4145 9515 4140 9542
      4167 9561 4187 9515 4187 9509 4186 9509
      4161 9509 4160 9504 4151 9504
TIME...MOT...LOC 0243Z 252DEG 21KT 4159 9540
WIND...HAIL 60MPH 1.00IN

$$

KERN
3 follow-up statements
922 
WWUS53 KOAX 030251
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
951 PM CDT FRI SEP 2 2011

IAC085-155-165-030330-
/O.CON.KOAX.SV.W.0372.000000T0000Z-110903T0330Z/
SHELBY IA-POTTAWATTAMIE IA-HARRISON IA-
951 PM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARRISON...NORTHEASTERN POTTAWATTAMIE AND SHELBY COUNTIES UNTIL 1030
PM CDT...

AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR HARLAN...OR 41 MILES
NORTHEAST OF OMAHA...MOVING EAST AT 25 MPH.

IN ADDITION...THE HARLAN AIRPORT REPORTED A WIND GUST OF 83 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARLAN...WALNUT...IRWIN...ELK HORN...PRAIRIE ROSE STATE PARK...
  KIRKMAN AND ELK HORN CREEK RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS ARE LIKELY. MOVE TO AN INTERIOR ROOM ON THE LOWEST
LEVEL OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS
DOORS. THE WINDS MAY BE STRONG ENOUGH TO DAMAGE TREES AND CAUSE
STRUCTURAL DAMAGE TO BUILDINGS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE
LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4150 9506 4150 9515 4145 9515 4140 9542
      4167 9561 4187 9515 4187 9509 4186 9509
      4161 9509 4160 9504 4151 9504
TIME...MOT...LOC 0250Z 252DEG 21KT 4160 9535
WIND...HAIL 60MPH <.75IN

$$

KERN
487 
WWUS53 KOAX 030259
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT FRI SEP 2 2011

IAC085-030308-
/O.CAN.KOAX.SV.W.0372.000000T0000Z-110903T0330Z/
HARRISON IA-
959 PM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4150 9506 4150 9515 4145 9515 4142 9530
      4172 9549 4187 9515 4187 9509 4161 9509
      4160 9504 4151 9504
TIME...MOT...LOC 0258Z 252DEG 21KT 4161 9529

$$

IAC155-165-030330-
/O.CON.KOAX.SV.W.0372.000000T0000Z-110903T0330Z/
SHELBY IA-POTTAWATTAMIE IA-
959 PM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
POTTAWATTAMIE AND SHELBY COUNTIES UNTIL 1030 PM CDT...

AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR HARLAN...OR 43
MILES NORTHEAST OF OMAHA...MOVING EAST AT 25 MPH.

IN ADDITION...THE HARLAN AIRPORT REPORTED A WIND GUST OF 83 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALNUT...IRWIN...ELK HORN...PRAIRIE ROSE STATE PARK...KIRKMAN AND
  ELK HORN CREEK RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS ARE LIKELY. MOVE TO AN INTERIOR ROOM ON THE LOWEST
LEVEL OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS
DOORS. THE WINDS MAY BE STRONG ENOUGH TO DAMAGE TREES AND CAUSE
STRUCTURAL DAMAGE TO BUILDINGS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE
LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4150 9506 4150 9515 4145 9515 4142 9530
      4172 9549 4187 9515 4187 9509 4161 9509
      4160 9504 4151 9504
TIME...MOT...LOC 0258Z 252DEG 21KT 4161 9529
WIND...HAIL 80MPH <.75IN

$$

KERN
152 
WWUS53 KOAX 030324
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1024 PM CDT FRI SEP 2 2011

IAC155-165-030334-
/O.CAN.KOAX.SV.W.0372.000000T0000Z-110903T0330Z/
SHELBY IA-POTTAWATTAMIE IA-
1024 PM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POTTAWATTAMIE AND
SHELBY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4150 9506 4150 9515 4145 9515 4142 9530
      4172 9549 4187 9515 4187 9509 4161 9509
      4160 9504 4151 9504
TIME...MOT...LOC 0324Z 252DEG 21KT 4166 9510

$$

KERN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:33 PM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Sep 2, 3:33 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
333 PM CDT FRI SEP 2 2011

.SHORT TERM...TONIGHT.
THE MAIN CONCERNS FOR THIS EVENING WILL BE CONVECTION AND POTENTIAL
FOR SEVERE WEATHER.

AT 20Z...THE SURFACE COLD FRONT WAS JUST SOUTH OF LINCOLN AND NEAR
RED OAK WITH A SECONDARY BOUNDARY BETWEEN ALBION AND COLUMBUS AND
NORTHWEST OF TEKAMAH.  THE DEEPER MOISTURE WAS NORTH OF THE COLD
FRONT AND WHERE ONGOING WARM AIR ADVECTION HAS KEPT PRECIPITATION
GOING THROUGHOUT THE EARLY AFTERNOON. OVER THE LAST HOUR...
CONVECTIVE TRENDS HAVE SHOWN AN INCREASE IN CONVECTION IN CENTRAL
NEBRASKA AND CLOUDS FILLING IN FROM LINCOLN TOWARD ATLANTIC.
TEMPERATURES WARMED INTO THE MID 90S AHEAD OF THE FRONT AND
INSTABILITY HAS INCREASED PER MESOANALYSIS TO 3500 J/KG. DEEP LAYER
SHEAR IS RUNNING AROUND 45 TO 50 KNOTS FOR CENTRAL AND NORTHERN
PARTS OF THE CWA. CANNOT RULE OUT SEVERE WEATHER AS STORMS
STRENGTHEN THEY MAY BECOME STRONG TO SEVERE. EXPECT THUNDERSTORMS
TO CONTINUE TO PUSH ACROSS THE FORECAST AREA ESPECIALLY ALONG AND
NORTH OF THE COLD FRONT. THERE IS A CAP OVER PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA AND THIS SHOULD HINDER COVERAGE ACROSS
THE SOUTHERN PART OF THE FORECAST...ALTHOUGH THIS SHOULD WEAKEN
THIS EVENING. THE SHORTWAVE IS MOVING AT A GOOD PACE...SO WILL
INCLUDE THE HIGHER POPS FROM LATE AFTERNOON INTO THE EARLY
EVENING...THEN DECREASING AS THE WAVE SHIFTS TO THE EAST. A
STRONGER SHORTWAVE TROUGH WILL BE DIGGING INTO THE PLAINS TONIGHT
AND SATURDAY...THUS TRENDED TO INCREASING POPS IN THE NORTHWEST
EARLY SATURDAY. ALSO INCLUDED SOME FOG IN THE FORECAST AS
TEMPERATURES DROP BACK INTO THE 60S NORTH AND 70S SOUTH WITH
DEWPOINTS HOLDING UP.

.LONG TERM...SATURDAY THROUGH FRIDAY.
MAIN CONCERNS IN THIS PERIOD WILL BE THE CHANCE FOR THUNDERSTORMS
FROM FRIDAY INTO FRIDAY EVENING...AND THEN TEMPERATURES AFTER THAT.

12Z MODELS INDICATED THAT CURRENT MOISTURE PLUME SHOULD STILL BE
OVER THE AREA AROUND 12Z SATURDAY...WITH PRECIPITABLE WATER VALUES
MAINLY FROM 1.50 TO 2.00 INCHES. THIS WILL DECREASE IN THE NORTHERN
ZONES IN THE AFTERNOON - TO LESS THAN 0.75 INCHES BY 00Z SUNDAY.
THE DRYING WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE AREA SATURDAY
EVENING WITH VALUES DROPPING TO LESS THAN 0.75 INCHES IN ALL OF OUR
SOUTHERN COUNTIES BY ABOUT 09Z SUNDAY. KEPT THE CHANCE FOR SHOWERS
AND THUNDERSTORMS MAINLY FROM 30 TO 60 PERCENT DURING THE DAY AS
A SECONDARY COLD FRONT PUSHES THROUGH. MID LEVEL Q VECTORS AND
FORECAST  OMEGA VALUES SUGGEST THE PRECIPITATION SHOULD END BY 03Z
EVEN IN SOUTHEASTERN NEBRASKA. IT APPEARS THAT A FEW STORMS COULD
APPROACH SEVERE LIMITS IN THE AFTERNOON AND EARLY EVENING...WITH
0-6 KM SHEAR VALUES MAINLY 30 TO 40 KNOTS.

A 500 MB TROUGH WILL CONTINUE TO MOVE EASTWARD FROM THE NORTHERN
PLAINS INTO THE GREAT LAKES REGION OVER THE WEEKEND...AS COOL AND
DRY HIGH PRESSURE BUILDS SOUTHEASTWARD ACROSS THE PLAINS. THIS
PATTERN WILL CONTINUE THROUGH MUCH OF NEXT WEEK...WITH TEMPERATURES
BELOW NORMAL. HIGHS WILL BE MOSTLY IN THE 70S WITH LOWS MAINLY 45
TO 55.

ALTHOUGH THERE IS SOME UNCERTAINTY WITH THE PATTERN BY DAYS 6 AND
DAY 7...HAVE KEPT THE FORECAST DRY FOR NOW. TEMPERATURES SHOULD
MODERATE BACK CLOSE TO NORMAL BY FRIDAY.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING FOR PARTS OF NORTHEAST
NEBRASKA AND WITH HEATING THIS AFTERNOON AND A SHORTWAVE PUSHING
ACROSS THE AREA SHOULD SEE SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP SOUTHWARD INTO THE LINCOLN AND OMAHA AREAS THIS AFTERNOON
AND THIS EVENING.  AS A STRONGER SHORTWAVE TROUGH ROTATES INTO THE
PLAINS LATER TONIGHT AND SATURDAY WILL LOOK FOR ADDITIONAL
PRECIPITATION DEVELOPMENT SATURDAY MORNING.  WILL CONTINUE TO
MENTION MVFR/IFR CIGS AND VSBYS WITH THE PRECIPITATION.
ADDITIONALLY FOG WILL CONTRIBUTE TO LOWER CIGS SATURDAY MORNING.
SURFACE WINDS WILL BE VARIABLE SOUTHEAST THROUGH NORTHEAST AND WORK
TO THE NORTHWEST AS REINFORCING HIGH PRESSURE BUILDS INTO THE REGION
SATURDAY MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM AND AVIATION...ZAPOTOCNY
LONG TERM....MILLER
Hazardous weather outlook, Sep 2, 5:07 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
507 PM CDT FRI SEP 2 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
507 PM CDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS STILL A SMALL CHANCE SEVERE THUNDERSTORMS COULD DEVELOP
THROUGH THE EVENING IN EAST CENTRAL AND SOUTHEAST NEBRASKA AS WELL
AS SOUTHWEST IOWA. AREAS GENERALLY SOUTH OF A LINE FROM COLUMBUS
TO WEST POINT AND ONAWA COULD SEE ISOLATED STORMS PRODUCING LARGE
HAIL OR DAMAGING WINDS.

THE SEVERE THUNDERSTORM THREAT SHOULD END BY 10 PM...BUT SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE REST OF THE NIGHT.
THUNDERSTORMS ARE ALSO POSSIBLE ON SATURDAY...BUT SEVERE STORMS
ARE NOT EXPECTED.

A COLD FRONT SLOWLY DROPPING SOUTH THROUGH EASTERN NEBRASKA AND
SOUTHWEST IOWA...COMBINED WITH AN UNSTABLE ATMOSPHERE...WILL BRING
THE CHANCE FOR SEVERE STORMS THIS EVENING...AND CONTINUED CHANCES
FOR SHOWERS OR STORMS OVERNIGHT. ANOTHER COLD FRONT MOVING THROUGH
THE AREA ON SATURDAY WILL BE RESPONSIBLE FOR THE THUNDERSTORM
CHANCES THEN.

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM GAVINS
POINT DAM TO SIOUX CITY...WITH MINOR TO MODERATE FLOODING
CONTINUING ALONG THE MISSOURI RIVER SOUTH OF BLAIR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM GAVINS
POINT DAM TO SIOUX CITY...WITH MINOR TO MODERATE FLOODING
CONTINUING ALONG THE MISSOURI RIVER SOUTH OF BLAIR.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT SEVERE WEATHER IF IT OCCURS IN YOUR AREA
THROUGH THIS EVENING.

In the hours before

Special weather statement, Sep 2, 5:01 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
501 PM CDT FRI SEP 2 2011

NEZ033-034-043-044-022245-
BURT NE-COLFAX NE-CUMING NE-DODGE NE-
501 PM CDT FRI SEP 2 2011

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DODGE...SOUTHEASTERN
CUMING...NORTHEASTERN COLFAX AND WESTERN BURT COUNTIES UNTIL 545 PM
CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DODGE...OR 26 MILES
NORTHEAST OF COLUMBUS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DODGE...
  SNYDER...
  SCRIBNER...
  WEST POINT...
  UEHLING...
  LYONS...
  CRAIG...
  DEAD TIMBER STATE RECREATION AREA...
  OAKLAND...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

KERN
Special weather statement, Sep 2, 5:44 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
544 PM CDT FRI SEP 2 2011

IAZ043-NEZ034-022330-
BURT NE-MONONA IA-
544 PM CDT FRI SEP 2 2011

...SPECIAL WEATHER STATEMENT FOR BURT AND WESTERN MONONA COUNTIES
UNTIL 630 PM CDT...

AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR UEHLING...OR 42 MILES NORTHWEST OF
OMAHA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CRAIG...
  TEKAMAH...
  DECATUR...
  ONAWA...
  MOORHEAD...
  OAKLAND...
  SUMMIT LAKE STATE RECREATION AREA...
  LEWIS AND CLARK STATE PARK...
  BLENCOE...
  TURIN...
  PREPARATION CANYON STATE PARK...
  KENNEBEC...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KERN
Special weather statement, Sep 2, 6:57 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
657 PM CDT FRI SEP 2 2011

NEZ050-065-078-030100-
BUTLER NE-SALINE NE-SEWARD NE-
657 PM CDT FRI SEP 2 2011

...SPECIAL WEATHER STATEMENT FOR SEWARD...NORTHERN SALINE AND
SOUTHEASTERN BUTLER COUNTIES UNTIL 800 PM CDT...

AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM WACO TO GENEVA...AND
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UTICA...
  FRIEND...
  BEAVER CROSSING...
  STAPLEHURST...
  DORCHESTER...
  CRETE...
  SEWARD...
  BEE...
  DWIGHT...
  GARLAND...
  MILFORD...
  PLEASANT DALE...
  CORDOVA...
  TAMORA...
  GOEHNER...
  BLUE RIVER STATE RECREATION AREA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DERGAN
Special weather statement, Sep 2, 8:01 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
801 PM CDT FRI SEP 2 2011

NEZ066-067-030200-
CASS NE-LANCASTER NE-
801 PM CDT FRI SEP 2 2011

...SPECIAL WEATHER STATEMENT FOR NORTHERN LANCASTER AND WESTERN CASS
COUNTIES UNTIL 900 PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GARLAND TO 5 MILES
NORTH OF PLEASANT DALE TO PLEASANT DALE...AND MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL MOVE THROUGH THE LINCOLN METRO AREA...ESPECIALLY
OVER THE NORTHERN HALF OF LINCOLN...BETWEEN 715 PM AND 800 PM.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LINCOLN...
  WAVERLY...
  GREENWOOD...
  CONESTOGA STATE RECREATION AREA...
  MALCOLM...
  BRANCHED OAK STATE RECREATION AREA...
  RAYMOND...
  DAVEY...
  ALVO...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DERGAN
Special weather statement, Sep 2, 8:25 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
825 PM CDT FRI SEP 2 2011

IAZ055-069-NEZ045-052-030215-
DOUGLAS NE-HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE-
825 PM CDT FRI SEP 2 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WASHINGTON...DOUGLAS...
SOUTHWESTERN HARRISON AND NORTHWESTERN POTTAWATTAMIE COUNTIES UNTIL
915 PM CDT...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WATERLOO...OR 14 MILES WEST OF OMAHA...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OMAHA...
  ELKHORN...
  MILLARD...
  KENNARD...
  BLAIR...
  FORT CALHOUN...
  COUNCIL BLUFFS...
  MODALE...
  MISSOURI VALLEY...
  BOYS TOWN...
  WASHINGTON...
  BENNINGTON...
  CARTER LAKE...
  WILSON ISLAND STATE PARK...
  DESOTO BEND NATIONAL WILDLIFE REFUGE...
  CRESCENT...
  MCCLELLAND...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KERN
Local storm report, Sep 2, 9:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
936 PM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND GST     SHELBY                  41.51N 95.45W
09/02/2011  E60 MPH          SHELBY             IA   TRAINED SPOTTER

&&

JBRAND

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:01 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.